Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 195, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 22, 2020, 8:42 AM CST for Crawford County, Washington County, Missouri. It took effect at Nov 22, 2020, 10:00 PM CST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2020, 8:42 AM CST (14:42 UTC)
- In effect from
- Nov 22, 2020, 10:00 PM CST
- Expired
- Nov 23, 2020, 12:01 PM CST
- In force
- 14 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 11.71 ft at Nov 23, 2020, 3:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
499
WGUS43 KLSX 221442
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
842 AM CST Sun Nov 22 2020
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-230245-
/O.NEW.KLSX.FL.W.0195.201123T0400Z-201125T1939Z/
/SLLM7.1.ER.201123T0400Z.201124T0000Z.201124T1338Z.NO/
842 AM CST Sun Nov 22 2020
The National Weather Service in St Louis has issued a
* Flood Warning for
the Meramec River near Sullivan.
* From this evening to Wednesday afternoon.
* At 8:00 AM CST Sunday the stage was 8.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 12.5 feet tomorrow evening. It will
then fall below flood stage Tuesday morning.
* Impact...At 12.0 feet, The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Sullivan 11.0 8.7 Sun 8 am 11.9 11.3 7.5 5.8 5.0
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3836 9082
$$
Maples4 follow-up statements
673
WGUS83 KLSX 230125
FLSLSX
Flood Statement
National Weather Service St Louis MO
725 PM CST Sun Nov 22 2020
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-231330-
/O.CON.KLSX.FL.W.0195.201123T0400Z-201125T1939Z/
/SLLM7.1.ER.201123T0400Z.201124T0000Z.201124T1338Z.NO/
725 PM CST Sun Nov 22 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Meramec River near Sullivan.
* Until Wednesday afternoon.
* At 6:00 PM CST Sunday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 12.5 feet tomorrow evening. It will
then fall below flood stage Tuesday morning.
* Impact...At 12.0 feet, The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Sullivan 11.0 10.2 Sun 6 pm 12.5 9.1 6.5 5.4 4.8
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3836 9082
$$
19602
WGUS83 KLSX 230410
FLSLSX
Flood Statement
National Weather Service St Louis MO
1010 PM CST Sun Nov 22 2020
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-231615-
/O.CON.KLSX.FL.W.0195.000000T0000Z-201125T1939Z/
/SLLM7.1.ER.201123T0400Z.201124T0000Z.201124T1338Z.NO/
1010 PM CST Sun Nov 22 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Meramec River near Sullivan.
* Until Wednesday afternoon.
* At 9:00 PM CST Sunday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 12.0 feet tomorrow evening. It will
then fall below flood stage Tuesday morning.
* Impact...At 12.0 feet, The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Meramec River
Sullivan 11.0 10.8 Sun 9 pm 11.7 8.4 6.2 5.3 4.7
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3836 9082
$$
BRC642
WGUS83 KLSX 231422
FLSLSX
Flood Statement
National Weather Service St Louis MO
822 AM CST Mon Nov 23 2020
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-240230-
/O.EXT.KLSX.FL.W.0195.000000T0000Z-201125T0000Z/
/SLLM7.1.ER.201123T0400Z.201123T0900Z.201123T1800Z.NO/
822 AM CST Mon Nov 23 2020
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Meramec River near Sullivan.
* Until Tuesday evening.
* At 8:00 AM CST Monday the stage was 11.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 AM CST Monday was 11.7 feet.
* Forecast...The river is expected to fall below flood stage this
afternoon and continue falling to 5.2 feet Sunday morning.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Meramec River
Sullivan 11.0 11.2 Mon 8 am 9.1 7.7 8.0 6.8 5.7
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3836 9082
$$
Byrd346
WGUS83 KLSX 231801
FLSLSX
Flood Statement
National Weather Service St Louis MO
1201 PM CST Mon Nov 23 2020
...The Flood Warning is cancelled for the following river in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC055-221-231915-
/O.CAN.KLSX.FL.W.0195.000000T0000Z-201123T1801Z/
/SLLM7.1.ER.700119T1408Z.700119T1408Z.700119T1409Z.NO/
1201 PM CST Mon Nov 23 2020
...The Flood Warning for the Meramec River near Sullivan has been
cancelled...
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* At 11:30 AM CST Monday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall to 5.0 feet early Sunday
afternoon.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Meramec River
Sullivan 11.0 10.7 Mon 11 am 8.5 8.1 7.7 6.5 5.5
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3836 9082
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 22, 5:47 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 22, 5:47 AM CST, 2 hours 55 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 547 AM CST Sun Nov 22 2020 .SHORT TERM... (Through Late Tonight) Issued at 344 AM CST Sun Nov 22 2020 Low pressure over far southern Illinois will move northeast into the Ohio Valley today as the upper level short wave driving it dives into the Mississippi Valley. Rain is already diminishing on the northwest side of the low as the primary low level forcing from warm advection moves east of the Mississippi River. This trend will continue through the morning...though some very light rain or sprinkles will continue to be possible as the base of the short wave trough digs into Missouri and translates east into Illinois. High pressure will build into the Mississippi Valley from the Great Plains late this afternoon and this evening, bringing a clearing sky to the Bi-State Region and diminishing wind. Temperatures today look similar to yesterday's due to cold advection behind the system and clouds today, and it should be colder tonight than Saturday night as the mostly clear sky and light wind will produce good radiational cooling conditions. Highs should be in the mid to upper 40s today and lows tonight in the upper 20s to mid 30s. Carney .LONG TERM... (Monday through Saturday) Issued at 344 AM CST Sun Nov 22 2020 The surface ridge will drift east through the day on Monday as the next up stream short wave digs into the Rockies and forces lee-side cyclogenesis over eastern Colorado. The developing low level system over the western Plains will will turn the low level flow back to the south over the eastern Plains and lower Missouri Valley. Deterministic guidance has been spitting out light QPF on Monday over parts of central and northeast Missouri for the past several runs. GEFS probability of precip greater than 0.01 inch over parts of central and northeast Missouri on Monday is greater than 60%. While there is agreement among deterministic guidance and support from the GEFS, I'm still reluctant to forecast higher than slight chance/low chance PoPs. GFS and NAM forecast soundings show a stout low level dry layer for precip to overcome, and the synoptic upper level ridge will be over central Missouri Monday afternoon as well. Between the positives and the negatives, will stick with the low PoPs for now. The GFS and ECMWF are in somewhat better agreement now with the timing and strength of the Tuesday-Wednesday storm system. The EC is still just a bit slower and stronger, with a deeper 500mb closed low. Regardless, PoPs increase in the warm sector ahead of the system late Monday night into Tuesday, and there is good agreement from the GEFS QPF probability forecasts. High likely to categorical PoPs look entirely appropriate for Tuesday afternoon across central and northeast Missouri into west central Illinois, and for the entire area on Tuesday night. There is some early indication that the rain could be heavy at times on Tuesday night, with NAEFS precipitable water between 1-1.25 which is in the 90th climatological percentile. Fortunately the system and the convection associated with it should be progressive, so widespread water issues don't look too likely at this time. Showers linger behind the system on Wednesday...though it's unclear how long due to the aforementioned difference in speed between the EC and GFS. GEFS qpf probabilities keep a chance of precip over much of the area through the day, and given the uncertainty this seems reasonable. The speed differences in deterministic guidance continue for Thursday through Saturday, but Thursday should be dry under the influence of high pressure. The next positively tilted trough is looking less progressive than previous systems. By Friday morning the trough axis is forecast to stretch from northern Minnesota southwest into Arizona. Southwest flow ahead of the trough over the Mid Mississippi Valley will bring low level moisture back to the region, and EC/GFS to produce some light QPF during this period. GEFS shows low chance/slight chance for measurable precip as well, and this looks like a reasonable solution at this time. Carney && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 531 AM CST Sun Nov 22 2020 IFR ceilings currently over the area are expected to clear from northwest to southeast through the day. Additionally, patchy drizzle and fog will occasionally reduce visibility to 3-5 miles for until mid morning. The storm system which is causing these low conditions is moving quickly to the northeast today, and once the drizzle ends and low clouds lift, expect VFR conditions to prevail at least through the evening and into the early overnight hours. There are some indications that fog may develop before sunrise on Monday morning, but confidence is low at this time. SPECIFICS FOR KSTL: IFR ceilings will likely prevail at Lambert until between 17-19Z today. Additionally, intermittent light drizzle will reduce the visibility to 3-5 miles for a few hours this morning. The threat for reduced visibility should end by mid-morning, and once the ceiling lifts expect VFR conditions to prevail. There is a chance that fog may develop before sunrise on Monday, but confidence is low in fog at Lambert at this time. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 47 34 47 41 / 20 0 10 10 Quincy 49 29 45 38 / 30 0 30 60 Columbia 48 30 46 41 / 20 0 30 20 Jefferson City 49 30 48 41 / 10 0 30 20 Salem 46 33 48 37 / 60 0 10 5 Farmington 47 31 50 36 / 10 0 10 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 22, 4:02 AM CST, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 402 AM CST Sun Nov 22 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 402 AM CST Sun Nov 22 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance of thunderstorms Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Carney
In the hours before
Local storm report, Nov 22, 7:01 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 AM CST SUN NOV 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN FREEBURG 38.43N 89.91W
11/22/2020 M1.82 INCH ST. CLAIR IL EMERGENCY MNGR
STORM TOTAL RAINFALL.
&&Local storm report, Nov 22, 7:05 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 AM CST SUN NOV 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN CHESTERFIELD 38.65N 90.58W
11/22/2020 M2.25 INCH ST. LOUIS MO BROADCAST MEDIA
STORM TOTAL RAIN.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 8:34 AM CST | River Flood Warning | LSX | Osage | 6 hr |
| Nov 22, 8:36 AM CST | River Flood Warning | LSX | Reynolds | 21 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.